Is My Body Normal?

bruise-2-diabetes

I bruise really easily. Should I be worried?

It is something you should discuss with your doctor. Bruises do tend to show up more often as you age, though. Your skin gets thinner and blood vessels become a lit­tle more fragile, so it could be that you simply need to be more careful when hustling past sharp corners. You also may bruise more if you’re taking drugs that hamper your blood’s clotting ability, including over-the-counter blood thinners such as ibuprofen or aspirin, or prescription blood thinners such as warfarin (Coumadin). Dietary supplements like fish oil and vitamin E, and foods like garlic and ginger have also been shown to have a blood-thinning effect. Talk to your doctor if you suspect your bruising is the side effect of a blood thinner.

If you experience nosebleeds along with bruising, or if the bruises are large and painful or appeared after you began taking a new medication, see your doctor to rule out a serious illness or drug complication.

Next: My handbag weighs a ton. Can that hurt my back?